Alert archive / Tennessee / River Flood Warnings in 2018

River Flood Warning 73, NWS Memphis, TN

March 28, 2018Dyer County, Gibson County, Obion County, Tennessee

NWS Memphis, TN issued this river flood warning at Mar 28, 2018, 8:46 AM CDT for Dyer County, Gibson County, Obion County, Tennessee. It took effect at Mar 30, 2018, 7:00 AM CDT. It was in force for 5 hr.

The area

The outline as issued.

The facts

Issued
Mar 28, 2018, 8:46 AM CDT (13:46 UTC)
In effect from
Mar 30, 2018, 7:00 AM CDT
Expired
Mar 30, 2018, 12:14 PM CDT
In force
5 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
Minor

Counties Dyer County, TN, Gibson County, TN, Obion County, TN

The radar

The Paducah radar (KPAH), 95 km from the middle of the area, began a volume at 13:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Obion River near Obion (OBNT1). The gauge peaked at 31.38 ft at Mar 31, 2018, 12:00 AM CDT.

actionminormoderate25303503/2803/2903/3003/31
Action stage
29 ft
Minor stage
34 ft
Moderate stage
38.5 ft
Major stage
43 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07026040, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

853 
WGUS44 KMEG 281347
FLWMEG
BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Memphis TN
846 AM CDT Wed Mar 28 2018

The National Weather Service has issued a Flood Warning for the Obion
River...S.F. Fork Forked Deer River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A followup Flood Statement will be issued later today.

For graphical river and flood information...please go to 
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.

Do not drive through flooded areas...turn around don't drown.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

TNC045-053-131-291346-
/O.NEW.KMEG.FL.W.0073.180330T1200Z-000000T0000Z/
/OBNT1.1.ER.180330T1200Z.180331T1200Z.000000T0000Z.NO/
846 AM CDT Wed Mar 28 2018

The National Weather Service in Memphis TN has issued a 

* Flood Warning for 
  the Obion River near Obion
* from Friday March 30 until further notice.
* At 8 AM Wednesday the stage was...25.4 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 35.0 feet on Saturday March 31.
* Flood stage is 34.0 feet.
* Forecast to rise above flood stage by Friday March 30 and continue 
  to rise to near 35.0 feet by Saturday March 31.
At 35.0 feet, Several secondary roads and large areas of farm land 
are flooded in Northern Dyer County. Flooding is occurring around 
Rives in Southeast Obion County.  

&&

LAT...LON 3628 8927 3633 8909 3633 8895 3620 8895
      3614 8927                       

$$

TNC033-045-097-291346-
/O.NEW.KMEG.FL.W.0074.180328T1613Z-000000T0000Z/
/HLST1.1.ER.180328T1613Z.180328T2000Z.000000T0000Z.NO/
846 AM CDT Wed Mar 28 2018

The National Weather Service in Memphis TN has issued a 

* Flood Warning for 
  the S.F. Fork Forked Deer River near Halls
* from Wednesday March 28 until further notice.
* At 8 AM Wednesday the stage was...7.4 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 10.0 feet this afternoon.
* Flood stage is 9.0 feet.
* Forecast to rise above flood stage this afternoon and 
  may drop below as soon as later tonight.
  

&&

LAT...LON 3595 8948 3600 8940 3589 8932 3584 8940


$$
4 follow-up statements
374 
WGUS84 KMEG 290159
FLSMEG
Flood Statement
National Weather Service Memphis TN
859 PM CDT Wed Mar 28 2018

The Flood Warning continues for the Obion River...S.F. Forked Deer River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A followup Flood Statement will be issued tomorrow or sooner if 
conditions warrant.

For graphical river and flood information...please go to 
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.

Do not drive through flooded areas...turn around don't drown.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

TNC045-053-131-300158-
/O.CON.KMEG.FL.W.0073.180330T1200Z-000000T0000Z/
/OBNT1.1.ER.180330T1200Z.180331T1200Z.000000T0000Z.NO/
859 PM CDT Wed Mar 28 2018

The Flood Warning continues for
  the Obion River near Obion
* from Friday March 30 until further notice.
* At 08 PM Wednesday the stage was 30.5 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 35.0 feet on Saturday March 31.
* Flood stage is 34.0 feet.
* Forecast to rise above flood stage by Friday March 30 and continue 
  to rise to near 35.0 feet by Saturday March 31.
* At 35.0 feet...Several secondary roads and large areas of farm land
  are flooded in Northern Dyer County. Flooding is occurring around 
  Rives in Southeast Obion County

&&

LAT...LON 3628 8927 3633 8909 3633 8895 3620 8895
      3614 8927                       

$$

TNC033-045-097-300157-
/O.CON.KMEG.FL.W.0074.000000T0000Z-000000T0000Z/
/HLST1.1.ER.180329T1312Z.180330T0000Z.000000T0000Z.NO/
859 PM CDT Wed Mar 28 2018

The Flood Warning continues for
  the S.F. Fork Forked Deer River near Halls
* from Thursday March 29 until further notice.
* At 08 PM Wednesday the stage was 7.1 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 9.5 feet on Thursday March 29.
* Flood stage is 9.0 feet.
* Forecast to rise above flood stage by Thursday March 29 and 
  continue to rise to near 9.5 feet by Thursday March 29.
* At 9.0 feet...Farmland near the river is flooded.

&&

LAT...LON 3595 8948 3600 8940 3589 8932 3584 8940


$$

WLC
055 
WGUS84 KMEG 291359
FLSMEG
Flood Statement
National Weather Service Memphis TN
859 AM CDT Thu Mar 29 2018

The Flood Warning continues for the Obion River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A followup Flood Statement will be issued this evening or sooner if 
conditions warrant.

For graphical river and flood information...please go to 
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.

Do not drive through flooded areas...turn around don't drown.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

TNC045-053-131-301358-
/O.EXT.KMEG.FL.W.0073.180330T1912Z-180402T1500Z/
/OBNT1.1.ER.180330T1912Z.180331T1200Z.180402T0900Z.NO/
859 AM CDT Thu Mar 29 2018

The Flood Warning continues for
  the Obion River near Obion
* from Friday March 30 until Monday April 02.
* At 08 AM Thursday the stage was 30.7 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 35.0 feet on Saturday March 31.
* Flood stage is 34.0 feet.
* Forecast to rise above flood stage by Friday March 30 and continue 
  to rise to near 35.0 feet by Saturday March 31. The river will fall 
  below flood stage by Monday April 02.
* At 35.0 feet...Several secondary roads and large areas of farm land
  are flooded in Northern Dyer County. Flooding is occurring around 
  Rives in Southeast Obion County

&&

LAT...LON 3628 8927 3633 8909 3633 8895 3620 8895
      3614 8927                       

$$
287 
WGUS84 KMEG 300144
FLSMEG
Flood Statement
National Weather Service Memphis TN
844 PM CDT Thu Mar 29 2018

The Flood Warning continues for the Obion River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A followup Flood Statement will be issued tomorrow or sooner if 
conditions warrant.

For graphical river and flood information...please go to 
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.

Do not drive through flooded areas...turn around don't drown.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

TNC045-053-131-310144-
/O.EXT.KMEG.FL.W.0073.180331T0051Z-180402T1500Z/
/OBNT1.1.ER.180331T0051Z.180331T1800Z.180402T0900Z.NO/
844 PM CDT Thu Mar 29 2018

The Flood Warning continues for
  the Obion River near Obion
* from Friday March 30 until Monday April 02.
* At 08 PM Thursday the stage was 31.1 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 35.0 feet on Saturday March 31.
* Flood stage is 34.0 feet.
* Forecast to rise above flood stage by Friday March 30 and continue 
  to rise to near 35.0 feet by Saturday March 31. The river will fall 
  below flood stage by Monday April 02.
* At 35.0 feet...Several secondary roads and large areas of farm land
  are flooded in Northern Dyer County. Flooding is occurring around 
  Rives in Southeast Obion County

&&

LAT...LON 3628 8927 3633 8909 3633 8895 3620 8895
      3614 8927                       

$$

WLC
631 
WGUS84 KMEG 301714
FLSMEG
Flood Statement
National Weather Service Memphis TN
1214 PM CDT Fri Mar 30 2018

The Flood Warning continues for the Obion River...Saint Francis 
River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A followup Flood Statement will be issued [...] or sooner if 
conditions warrant.

For graphical river and flood information...please go to 
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.

Do not drive through flooded areas...turn around don't drown.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

ARC021-055-MOC069-311714-
/O.ROU.KMEG.HY.S.0000.000000T0000Z-000000T0000Z/
/SFRA4.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1214 PM CDT Fri Mar 30 2018

Forecast information for
  Saint Francis River near Saint Francis
* At 11 AM Friday the stage was 19.0 feet.
* No flooding is currently forecast.
* Flood stage is 22.0 feet.
* Forecast...The river will rise to near 19.0 feet Friday March 30.

&&

LAT...LON 3663 9014 3636 9000 3603 9028 3610 9038
      3633 9018 3649 9021             

$$

TNC045-053-131-301744-
/O.CAN.KMEG.FL.W.0073.000000T0000Z-180402T1500Z/
/OBNT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1214 PM CDT Fri Mar 30 2018

Forecast information for
  Obion River near Obion
* At 12 PM Friday the stage was 31.3 feet.
* No flooding is currently forecast.
* Maximum forecast stage of 33.5 feet on Sunday April 01.
* Flood stage is 34.0 feet.
* Forecast...The river will rise to near 33.5 feet Sunday April 01.
* At 34.0 feet...Farm land near the river is flooded.

&&

LAT...LON 3628 8927 3633 8909 3633 8895 3620 8895
      3614 8927                       

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Mar 28, 6:31 AM CDT, 2 hours 15 minutes earlier.

Area forecast discussion, Mar 28, 6:31 AM CDT, 2 hours 15 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
631 AM CDT Wed Mar 28 2018

.UPDATE...Aviation Discussion.

&&

.PREV DISCUSSION... /issued 331 AM CDT Wed Mar 28 2018/

Leading edge of rain now moving into west Tennessee and northwest
Mississippi. Rainfall totals in the west where rain started
yesterday afternoon have mainly been between a half and one and
half inches. Current temperatures are in the mid and upper 50s in
the far northwest counties...to the low and mid 60s elsewhere.
Winds depicted a weak cold front just southeast of Jonesboro
Arkansas and Kennett Missouri.

For today and tonight...model consensus has improved in the short
term with regards to the evolution of the current upper low/trough
over the southern Front Range. This feature will slide east...
becoming a neutral oriented open wave later today before it pushes
east and phases with a Canadian trough Thursday night. On the
surface the main low pressure center along the current frontal
boundary was located in southern Texas...with a few minor
perturbations in our area and the Ohio Valley. Rainfall this
morning will mainly be light to moderate in intensity as the minor
surface lows slide northeast along the front. Then the region may
catch a relatively lighter period this afternoon before the
stronger Texas low moves into the ARKLATEX tonight generating the
start of heavier activity along and south of I-40. The front by
this time will be even more diffuse acting as a pseudo warm-
front. Models show the low tracking into the lower Ohio Valley by
midday tomorrow...with a more pronounced cold front pushing east
across our area as well. So tonight nearly the entire Midsouth
will be warm sectored as the LLJ reintensifies. CAPE amounts will
climb to perhaps 500 j/kg at best over the southern counties...
coupled with the increased shear a window for a few strong or
severe storms will be possible from I-40 south...where a marginal
risk is indicated and slight risk reaches Coahoma county. So
damaging winds will be possible. In addition a few of these
storms could produce hourly rainfall rates of up to 2 inches.
The heavier activity will begin to wane from west to east
tomorrow morning with the eastern counties still ahead of the
cold front through the early afternoon hours. A significantly
rain-cooled atmosphere however will prohibit any redevelopment of
stronger storms. Temperatures today will generally be in the 60s
and 70s...with mild lows tonight and cooler 50s and 60s tomorrow.

Friday through Sunday...models showing a dry start to the weekend
with a zonal flow aloft bringing seasonal temperatures to the
area. Rain chances will increase late Saturday in the north and
areawide Saturday night as the next cold front drops south from
the Midwest. This front will yield a colder cP airmass to the area
of which the Euro is quite bullish...signaling more arctic-like
temperatures for early Spring. The GFS is a good ten to fifteen
degrees warmer. Have taken a blend of both for now...keeping
temperatures steady to slowly falling on Easter day...with a
slight chance that a few snow flakes could mix in with the rain
over the northern counties Sunday night with subzero 925mb
temperatures. Rainfall amounts with this second front will
generally be around a quarter to a half of an inch.

Early next week...below normal temperatures will remain over the
area for the start of the first week of April...but should warm
back to near average by midweek. Rain chances will also remain
over the region as disturbances transverse in a fast moving upper
zonal flow. Precipitation appears light for now.

JAB

&&

AVIATION...12Z TAF Set

Poor aviation condition s are expected to continue for the next
24/30 hours. A stationary front along the Interstate 40 corridor
will result in variable wind at MEM and MKL. South wind will
prevail at TUP with North wind at JBR. IFR to LIFR cigs will
prevail at all sites. We may see a break in showers midday....but
I am hesitant to remove precip completely. Will maintain VCSH at
all sites. TUP may see a round of thunderstorms this afternoon.
Brief gusty wind is likely to accompany thunderstorms. Guidance is
consistent with bringing in LIFR cigs tonight along with
additional showers.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch through Thursday morning for Clay-Craighead-
     Crittenden-Cross-Greene-Lawrence-Lee AR-Mississippi-
     Phillips-Poinsett-Randolph-St. Francis.

MO...Flood Watch through Thursday morning for Dunklin-Pemiscot.

MS...Flood Watch through Thursday morning for DeSoto-Tunica.

     Flood Watch from 1 PM CDT this afternoon through Thursday
     afternoon for Alcorn-Benton MS-Calhoun-Chickasaw-Coahoma-
     Itawamba-Lafayette-Lee MS-Marshall-Monroe-Panola-Pontotoc-
     Prentiss-Quitman-Tallahatchie-Tate-Tippah-Tishomingo-Union-
     Yalobusha.

TN...Flood Watch through Thursday morning for Benton TN-Carroll-
     Chester-Crockett-Decatur-Dyer-Fayette-Gibson-Hardeman-
     Haywood-Henderson-Henry-Lake-Lauderdale-Madison-Obion-
     Shelby-Tipton-Weakley.

     Flood Watch from 1 PM CDT this afternoon through Thursday
     afternoon for Hardin-McNairy.

&&
Hazardous weather outlook, Mar 28, 3:29 AM CDT, 5 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
329 AM CDT Wed Mar 28 2018

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-291030-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence-
Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion-
Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman-
Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton-
Tishomingo-Tunica-Union-Weakley-Yalobusha-
329 AM CDT Wed Mar 28 2018

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

Heavy rainfall is likely across the Mid-South today and tonight.
Widespread rainfall amounts of 2 to 4 inches, with locally higher
amounts, are expected. A Flood Watch is in effect for all of the
Mid-South.

A few strong to severe storms are possible late this afternoon
through tonight along and south of Interstate 40. Strong or
damaging winds will be the greatest threat.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Heavy rainfall is likely across the Mid-South Thursday. A Flood
Watch is in effect for a large portion of the Mid-South.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

JAB

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 8:46 AM CDTRiver Flood WarningMEGCrockett, Dyer, Lauderdale36 hr

Nearby

River Flood Warnings in Tennessee, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.